MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PROBE 960-556 PLANAR PASSIVE BLUNT; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PROBE 960-556 PLANAR PASSIVE BLUNT; INSTRUMENT, STEREOTAXIC
Model Number 960-556
Medical Device Problem Codes Mechanical Problem (1384); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No products have been returned to medtronic for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that the site had a passive planar that had a bent post.The sphere always showed red in the software for that specific post.This was reported outside of a procedure.There was no patient involved.Additional information was received.It was reported that the issue was discovered before a procedure.The site used another passive planer probe for the procedure.The sphere on the system was not turning to green, or yellow to track.
 
Event or Problem Description
The reported cause of the event is unknown.
 
Additional Manufacturer Narrative
H2) additional information was added to the event description.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROBE 960-556 PLANAR PASSIVE BLUNT
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10713821
Report Number1723170-2020-02766
Device Sequence Number3907476
Product Code HAW
UDI-Device Identifier00673978090122
UDI-Public00673978090122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number160511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1